Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 20, 2007, 4:51 PM CDT for Barton County, Jasper County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 20, 2007, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:30 PM CDT | FLASH FLOOD | 3 Sw Boston, MO | WATER OVER COUNTY ROAD 126 NEAR THE HIGHWAY J INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 202155 FFWSGF MOC011-097-210200- /X.NEW.KSGF.FF.W.0180.070720T2151Z-070721T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 451 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARTON COUNTY IN SOUTHWEST MISSOURI... JASPER COUNTY IN SOUTHWEST MISSOURI... * UNTIL 900 PM CDT. * AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE CENTRAL BARTON AND JASPER COUNTIES. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN BETWEEN BOSTON AND JASPER. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR IN LOCALIZED AREAS OF SOUTH CENTRAL BARTON AND NORTH CENTRAL JASPER COUNTIES INCLUDING THE JASPER...OAKTON...AND BOSTON AREAS. SMALL STREAMS AND LOW WATER CROSSINGS WILL BE AFFECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3763 9411 3708 9409 3708 9461 3763 9460 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:10 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 20, 3:10 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT FRI JUL 20 2007 ...UPDATED AVIATION... .DISCUSSION... MAIN FOCUS DURING THE SHORT TERM WILL BE WITH POPS TONIGHT INTO SATURDAY ACROSS THE WESTERN CWA. SLOW MOVING BACK DOOR COLD FRONT WAS LOCATED OVER SOUTHWEST MISSOURI AROUND THE JLN VICINITY EARLY THIS AFTERNOON. AT LEAST THE WIND SHIFT BOUNDARY IS LOCATED THERE. TRUE DRIER AIR WAS LOCATED FURTHER EAST...MAINLY ACROSS THE EASTERN TIER OF COUNTIES IN THE CWA. AS A RESULT...INSTABILITY AXIS HAS SET UP OVER THE WESTERN CWA WITH SCATTERED CONVECTIVE PRECIPITATION DEVELOPING. WOULD EXPECT THE PRECIPITATION CHANCES TO CONTINUE IN WESTERN 1/4 OF THE CWA THIS EVENING WITH DIMINISHING ECHOES AS INSTABILITY DECREASES. DRIER AIR SHOULD CONTINUE TO SHIFT SOUTHWESTWARD INTO THE AREA ON SATURDAY WITH HIGHER INSTABILITY AXIS ALONG THE WESTERN EDGE OF THE CWA. COULD SEE ISOLATED OR WIDELY SCATTERED CONVECTION...MAINLY DURING THE AFTERNOON WITH HIGHER INSTABILITY ALONG THIS BOUNDARY ON SATURDAY. REMAINDER OF CWA SHOULD REMAIN DRY. MOS NUMBERS LOOK A BIT LOW (ESPECIALLY THE MET) AND HAVE GONE SLIGHTLY HIGHER THAN MAV NUMBERS FOR HIGHS. UPPER LEVEL RIDGE OVER THE ROCKIES AND HIGH PLAINS WILL BUILD EASTWARD INTO THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION AND WILL CAUSE A CLOSED UPPER LOW TO CUT OFF FROM THE MAIN FLOW OVER THE MID ATLANTIC STATES. THIS LOW IS THEN PROGGED TO MEANDER WESTWARD INTO THE OHIO VALLEY BY EARLY NEXT WEEK AND INTO MISSOURI BY THE END OF THE FORECAST PERIOD. HAVE ADDED LOW POPS FOR THURSDAY INTO FRIDAY TO ACCOUNT FOR THIS FEATURE. LINDENBERG && .AVIATION... FOR 1800 UTC THE KSGF/KJLN TAFS...A WEAK BACKDOOR FRONT HAS PUSHED SOUTHWEST INTO THE WEST CENTRAL AND SOUTHWEST MO. SCATTERED THUNDERSTORMS DEVELOPED IN THE UNSTABLE AIR MASS AHEAD OF THE FRONT...AND NOW HAVE BEEN DEVELOPING OR REDEVELOPING ALONG RESULTANT OUTFLOW BOUNDARIES. MOST OF THE STORMS ARE NOW DEVELOPING SOUTH OF KSGF...BUT WILL REMAIN IN THE KJLN AREA THIS AFTERNOON. CUMULUS FIELD HAS PRODUCED MVFR/LOW END VFR CEILINGS...AND WRF SOUNDING KEEPS A FAIR AMOUNT OF LOW LEVEL MOISTURE OVER THE REGION TONIGHT. FOR NOW HAVE KEPT A DIURNAL TREND FOR THE CEILINGS...BUT LINGERED CLOUDS INTO THE EVENING HOURS SOMEWHAT. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jul 20, 12:59 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT FRI JUL 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING... VERY HEAVY RAINFALL WITH SOME ISOLATED FLOODING OF LOW LYING AREAS POSSIBLE...ALONG WITH WIND GUSTS UP TO 40 MPH. AREAS AFFECTED AND TIMING: LOCATIONS SOUTH AND EAST OF A COLE CAMP TO EMINENCE LINE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL CONTINUE TO PUSH SOUTHWEST THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THE COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS IN PLACE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS TO PRODUCE SCATTERED THUNDERSTORMS. THE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL AND POSSIBLE ISOLATED FLOODING IN LOW LYING AREAS. IN ADDITION...SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UPPER LEVEL LOW IS EXPECTED TO GET CUT OFF FROM THE MAIN UPPER LEVEL FLOW ACROSS THE EASTERN UNITED STATES AND WILL BEGIN TO DRIFT WESTWARD INTO THE OHIO VALLEY BY LATE NEXT WEEK. AN INCREASE IN GULF MOISTURE WILL COMMENCE BY THE MIDDLE OF NEXT WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:34 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Greene, Howell, Oregon and 3 more | 143 days |
| Jul 20, 2:41 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.